Wyoming, 2022

Blizzard in Wyoming, December 22, 2022

December 22, 2022 · NWS UNR · 1 event in 1 county or zone

An Arctic cold front brought some snow, along with extremely low temperatures, strong winds, and bitter cold wind chills. Light amounts of new snow, along with considerable, blowable snowpack from the previous week's blizzard, combined with the strong winds to produce a period of blizzard or near blizzard conditions across the northeastern Crook County plains.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

An Arctic cold front brought some snow, along with extremely low temperatures, strong winds, and bitter cold wind chills. Light amounts of new snow, along with considerable, blowable snowpack from the previous week's blizzard, combined with the strong winds to produce a period of blizzard or near blizzard conditions across the northeastern Crook County plains. Gusts over 40 mph developed during the daytime hours. Highway 212 was closed across the area during much of the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Dec 22, 4:10 AM MST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 22, 4:10 AM MST, 2 hours 50 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
410 AM MST Thu Dec 22 2022

.DISCUSSION...(Today Through Wednesday)
Issued at 106 AM MST Thu Dec 22 2022

Current surface analysis shows surface arctic high pressure over
Wyoming moving our way today. Extreme cold and very low wind
chills span across the forecast area. Current temperatures range
from -15 to -30 in the area, with wind chill values ranging from
-35 to -60. While winds have tapered off a bit, still expect
 enough gusts to keep in wind chill warning criteria through
 Friday afternoon. Did extend the wind chill warning for our
 eastern most counties through Saturday morning, while other areas
 of the western SD and northeast WY may have to downgrade to a
 wind chill advisory for the latter half of Friday into Saturday.

Wind forecast remains on track in the short term. While no new
snow is expected, blowing snow will continue to bring low
visibilities and blizzard conditions in some areas. HRRR, NAM, and
RAP models all show widespread northwest winds 25-30 mph
sustained, with gusts up to 60 mph possible this afternoon. The
main question though will be how much blowable snow will be
available, given snow age. Have added south central SD into the
Blizzard warning through Thursday given the strong winds and
amount of blowable snow we have seen thus far. NAEFS percentiles
keep us in the 95th percentile or higher on winds through Saturday
morning, before finally seeing a break over the weekend.

Looking ahead, GFS and the EC show another boundary moving through
later Christmas day. While it doesnt look like there's much
moisture with this front, might see some light snow and winds pick
back up Sunday night. Models do trend warmer starting next week as
ridging builds over the western CONUS, and we may see above
freezing temperatures finally return to the area.

&&

.AVIATION...(For the 12Z TAFS Through 12Z Friday Morning)
Issued At 407 AM MST Thu Dec 22 2022

Strong winds will result in areas of blowing and drifting snow
with IFR/LIFR visibility. The worst conditions will be on the
plains north and east of the Black Hills as winds increase, with
gusts of 50 to 60 mph possible. Some patchy MVFR/IFR ceilings are
possible over the Black Hills and northeastern Wyoming, but most
areas will have mostly clear skies.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Blizzard Warning until 5 AM MST /6 AM CST/ Friday for SDZ001-002-
     012>014-031-032-043-044-046-047-049-073.
     Wind Chill Warning until 5 AM MST /6 AM CST/ Saturday for SDZ001-
     002-012>014-032-043-044-046-047-049.
     Wind Chill Warning until 5 PM MST Friday for SDZ024>031-041-042-
     072>074.
     Winter Weather Advisory until 5 AM MST Friday for SDZ025-026-030-
     042-072.
WY...Blizzard Warning until 5 AM MST Friday for WYZ071.
     Wind Chill Warning until 5 PM MST Friday for WYZ054>058-071.
     Winter Weather Advisory until 5 PM MST this afternoon for WYZ054-
     056-057.
&&

DISCUSSION...Dye
AVIATION...7
Hazardous weather outlook, Dec 22, 3:18 AM MST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
318 AM MST Thu Dec 22 2022

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-231300-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Pennington Co Plains-Haakon-Fall River-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-Northern Campbell-Southern Campbell-
Western Crook-Wyoming Black Hills-Weston-Northeastern Crook-
318 AM MST Thu Dec 22 2022 /418 AM CST Thu Dec 22 2022/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

Blizzard conditions and dangerous wind chills will continue today
and tonight. See the latest WSWUNR product for more details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Dangerous wind chills continue through Friday night. See the
latest WSWUNR product for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

In the hours before

Local storm report, Dec 22, 3:23 AM MST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
323 AM MST THU DEC 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     NON-TSTM WND GST 3 NW WASTA              44.10N 102.50W
12/22/2022  M52 MPH          PENNINGTON         SD   MESONET

0254 AM     NON-TSTM WND GST 7 NNE RALPH             45.86N 102.98W
12/22/2022  M50 MPH          HARDING            SD   MESONET

&&

07
Local storm report, Dec 22, 3:37 AM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
337 AM MST THU DEC 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     EXTR WIND CHILL  3 WNW WHITEWOOD         44.48N 103.70W
12/22/2022  M-65 F           LAWRENCE           SD   MESONET

            MESONET STATION FW4630 3 WNW WHITEWOOD.

0222 AM     EXTR WIND CHILL  10 W EDGEMONT           43.30N 104.02W
12/22/2022  M-60 F           FALL RIVER         SD   MESONET

            MESONET STATION 8 10 W EDGEMONT.

0242 AM     EXTR WIND CHILL  PINE TREE JUNCTION      43.62N 105.79W
12/22/2022  M-59 F           CAMPBELL           WY   MESONET

            MESONET STATION WY5 WY387 - PINE TREE
            JUNCTION.

0105 AM     EXTR WIND CHILL  7 WSW ROCHELLE          43.55N 105.09W
12/22/2022  M-58 F           CAMPBELL           WY   MESONET

            MESONET STATION RHKW4 25 ESE WRIGHT.

0114 AM     EXTR WIND CHILL  6 W COTTONWOOD SPRINGS  43.43N 103.69W
12/22/2022  M-58 F           FALL RIVER         SD   MESONET

            MESONET STATION 308 SD RWIS MINNEKAHTA NO. 2
            N SIDE OF US18 MRM.

0116 AM     EXTR WIND CHILL  12 N RENO JUNCTION      43.93N 105.45W
12/22/2022  M-58 F           CAMPBELL           WY   MESONET

            MESONET STATION KBFU 12 N RENO JUNCTION
            (WYDOT).

0140 AM     EXTR WIND CHILL  1 E LEAD                44.35N 103.75W
12/22/2022  M-58 F           LAWRENCE           SD   MESONET

            MESONET STATION FW3573 1 E LEAD.

0203 AM     EXTR WIND CHILL  6 ENE CHANCE            45.44N 102.17W
12/22/2022  M-58 F           PERKINS            SD   MESONET

            MESONET STATION 68 7 SSE MEADOW.

1234 AM     EXTR WIND CHILL  3 E WICKSVILLE          44.10N 102.50W
12/22/2022  M-57 F           PENNINGTON         SD   MESONET

            MESONET STATION 9 3 NW WASTA.

0109 AM     EXTR WIND CHILL  10 NNW OTTUMWA          44.36N 101.45W
12/22/2022  M-57 F           HAAKON             SD   MESONET

            MESONET STATION 270 SD RWIS BILLSBURG SOUTH
            SIDE OF SD34 MRM.

0150 AM     EXTR WIND CHILL  8 E LAKEVIEW            43.10N 100.60W
12/22/2022  M-57 F           TODD               SD   MESONET

            MESONET STATION 59 15 SSE MISSION.

0156 AM     EXTR WIND CHILL  11 SSE GUSTAVE          45.14N 103.91W
12/22/2022  M-57 F           BUTTE              SD   MESONET

            MESONET STATION INBS2 27 WNW CASTLE ROCK.

0122 AM     EXTR WIND CHILL  2 WSW O'NEIL PASS       44.20N 104.04W
12/22/2022  M-56 F           LAWRENCE           SD   MESONET

            MESONET STATION 57 2 WSW O''NEIL PASS.

0125 AM     EXTR WIND CHILL  7 E WANBLEE             43.58N 101.52W
12/22/2022  M-56 F           JACKSON            SD   MESONET

            MESONET STATION 180 7 E WANBLEE.

0133 AM     EXTR WIND CHILL  10 ENE BELVIDERE        43.90N 101.10W
12/22/2022  M-56 F           JACKSON            SD   MESONET

            MESONET STATION 44 9 ENE BELVIDERE.

0228 AM     EXTR WIND CHILL  6 W PARMELEE            43.32N 101.15W
12/22/2022  M-56 F           TODD               SD   MESONET

            MESONET STATION PRMS2 6 W PARMELEE.

0256 AM     EXTR WIND CHILL  1 NNE FAITH             45.04N 102.02W
12/22/2022  M-56 F           MEADE              SD   AWOS

            AWOS STATION KD07 1 NE FAITH.

0323 AM     EXTR WIND CHILL  12 E OELRICHS           43.19N 103.00W
12/22/2022  M-56 F           FALL RIVER         SD   MESONET

            MESONET STATION 207 12 E OELRICHS.

0200 AM     EXTR WIND CHILL  1 E LEAD                44.35N 103.74W
12/22/2022  M-55 F           LAWRENCE           SD   MESONET

            MESONET STATION FW3926 1 E LEAD.

0240 AM     EXTR WIND CHILL  6 WNW DOWNTOWN NEWCASTL 43.88N 104.32W
12/22/2022  M-54 F           WESTON             WY   AWOS

            AWOS STATION KECS 6 WNW NEWCASTLE.

0245 AM     EXTR WIND CHILL  4 SSE BEAR BUTTE STATE  44.42N 103.38W
12/22/2022  M-54 F           MEADE              SD   MESONET

            MESONET STATION STMS2 7 E STURGIS.

0310 AM     EXTR WIND CHILL  3 NW EDGEMONT           43.32N 103.88W
12/22/2022  M-54 F           FALL RIVER         SD   MESONET

            MESONET STATION DVI03232 EDGEMONT.

0319 AM     EXTR WIND CHILL  5 NNE HARRINGTON        43.23N 101.20W
12/22/2022  M-54 F           TODD               SD   MESONET

            MESONET STATION 198 11 SW PARMELEE.

1245 AM     EXTR WIND CHILL  1 NNW NISLAND           44.68N 103.56W
12/22/2022  M-53 F           BUTTE              SD   MESONET

            MESONET STATION NISS2 1 NNW NISLAND.

1250 AM     EXTR WIND CHILL  2 SW SAVAGETON          43.85N 105.81W
12/22/2022  M-53 F           CAMPBELL           WY   MESONET

            MESONET STATION DVI02615 GILLETTE.

1253 AM     EXTR WIND CHILL  4 NW DOWNTOWN GILLETTE  44.33N 105.55W
12/22/2022  M-53 F           CAMPBELL           WY   ASOS

            ASOS STATION KGCC 5 NNW DWTN GILLETTE.

0105 AM     EXTR WIND CHILL  2 E COTTONWOOD          43.96N 101.85W
12/22/2022  M-53 F           JACKSON            SD   MESONET

            MESONET STATION CTWS2 2 E COTTONWOOD.

0115 AM     EXTR WIND CHILL  5 SE DEWEY              43.47N 103.97W
12/22/2022  M-53 F           FALL RIVER         SD   MESONET

            MESONET STATION EDTS2 EDGEMONT 14NNW
            FALL_RIVER.

0235 AM     EXTR WIND CHILL  8 SW BATESLAND          43.05N 102.22W
12/22/2022  M-53 F           OGLALA LAKOTA      SD   MESONET

            MESONET STATION 46 9 SW BATESLAND.

0240 AM     EXTR WIND CHILL  WEWELA                  43.01N 99.78W
12/22/2022  M-53 F           TRIPP              SD   MESONET

            MESONET STATION 199 WEWELA.

0325 AM     EXTR WIND CHILL  2 W HAMILL              43.59N 99.71W
12/22/2022  M-53 F           TRIPP              SD   MESONET

            MESONET STATION HMLS2 2 W HAMILL.

0229 AM     EXTR WIND CHILL  PRINGLE                 43.61N 103.59W
12/22/2022  M-52 F           CUSTER             SD   MESONET

            MESONET STATION 220 PRINGLE.

0212 AM     EXTR WIND CHILL  3 WSW FAIRBURN          43.68N 103.26W
12/22/2022  M-51 F           CUSTER             SD   MESONET

            MESONET STATION 170 3 WSW FAIRBURN.

0253 AM     EXTR WIND CHILL  1 NE WINNER             43.38N 99.85W
12/22/2022  M-51 F           TRIPP              SD   ASOS

            ASOS STATION KICR 1 NE WINNER.

0115 AM     EXTR WIND CHILL  1 SSE WHITE RIVER       43.56N 100.74W
12/22/2022  M-50 F           MELLETTE           SD   MESONET

            MESONET STATION WRIS2 WHITE RIVER MELLETTE.

0216 AM     EXTR WIND CHILL  3 WSW ANGOSTURA RESERVO 43.29N 103.48W
12/22/2022  M-50 F           FALL RIVER         SD   MESONET

            MESONET STATION SDSS2 SDS PORTABLE 1.

0158 AM     EXTR WIND CHILL  1 SSE LEAD              44.34N 103.76W
12/22/2022  M-48 F           LAWRENCE           SD   MESONET

            MESONET STATION 167 1 SSE LEAD.

0230 AM     EXTR WIND CHILL  2 ESE DOWNTOWN SPEARFIS 44.49N 103.83W
12/22/2022  M-48 F           LAWRENCE           SD   MESONET

            MESONET STATION FW2976 2 ESE DWTN SPEARFISH.

0320 AM     EXTR WIND CHILL  2 NNW PACTOLA RESERVOIR 44.10N 103.52W
12/22/2022  M-48 F           PENNINGTON         SD   MESONET

            MESONET STATION 12 2 NNW PACTOLA RES.

0257 AM     EXTR WIND CHILL  9 SW ARGYLE             43.43N 103.76W
12/22/2022  M-47 F           FALL RIVER         SD   MESONET

            MESONET STATION RDCS2 9 NNE EDGEMONT.

0109 AM     EXTR WIND CHILL  1 SW BRIDGER            44.53N 101.93W
12/22/2022  M-46 F           ZIEBACH            SD   MESONET

            MESONET STATION 160 2 SW BRIDGER.

0304 AM     EXTR WIND CHILL  5 N RED SHIRT           43.73N 102.91W
12/22/2022  M-46 F           CUSTER             SD   MESONET

            MESONET STATION 296 8 SSW FOLSOM.

&&
Local storm report, Dec 22, 4:58 AM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
458 AM MST THU DEC 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     NON-TSTM WND GST 1 ENE MUD BUTTE         45.01N 102.86W
12/22/2022  M51 MPH          MEADE              SD   MESONET

0349 AM     NON-TSTM WND GST 7 NNE RALPH             45.86N 102.98W
12/22/2022  M51 MPH          HARDING            SD   MESONET

0350 AM     NON-TSTM WND GST 3 NW WASTA              44.10N 102.50W
12/22/2022  M53 MPH          PENNINGTON         SD   MESONET

&&

07
Local storm report, Dec 22, 5:04 AM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
504 AM MST THU DEC 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     NON-TSTM WND GST 1 NNE FAITH             45.03N 102.02W
12/22/2022  M51 MPH          MEADE              SD   ASOS

0444 AM     NON-TSTM WND GST 4 E CACTUS FLAT         43.84N 101.82W
12/22/2022  M51 MPH          JACKSON            SD   MESONET

0447 AM     NON-TSTM WND GST 1 N BUFFALO             45.60N 103.55W
12/22/2022  M55 MPH          HARDING            SD   ASOS

0452 AM     NON-TSTM WND GST 1 ENE MUD BUTTE         45.01N 102.86W
12/22/2022  M52 MPH          MEADE              SD   MESONET

&&

07
Local storm report, Dec 22, 5:07 AM MST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
507 AM MST THU DEC 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     EXTR WIND CHILL  4 N DOWNTOWN BELLE FOUR 44.73N 103.86W
12/22/2022  M-49 F           BUTTE              SD   AWOS

            AWOS STATION KEFC 4 NNW BELLE FOURCHE.

0325 AM     EXTR WIND CHILL  WASTA                   44.07N 102.45W
12/22/2022  M-48 F           PENNINGTON         SD   MESONET

            MESONET STATION FW8243 WASTA.

0150 AM     EXTR WIND CHILL  4 SSE WITTEN            43.39N 100.07W
12/22/2022  M-47 F           TRIPP              SD   MESONET

            MESONET STATION 156 4 SSE WITTEN.

0220 AM     EXTR WIND CHILL  UPTON                   44.10N 104.62W
12/22/2022  M-47 F           WESTON             WY   MESONET

            MESONET STATION UPTNB UPTON.

0115 AM     EXTR WIND CHILL  WRIGHT                  43.75N 105.50W
12/22/2022  M-44 F           CAMPBELL           WY   MESONET

            MESONET STATION EW9507 WRIGHT.

0316 AM     EXTR WIND CHILL  1 SSW ROZET             44.28N 105.21W
12/22/2022  M-44 F           CAMPBELL           WY   MESONET

            MESONET STATION EW7002 1 SW ROZET.

0322 AM     EXTR WIND CHILL  2 ENE ROCKERVILLE       43.97N 103.33W
12/22/2022  M-43 F           PENNINGTON         SD   MESONET

            MESONET STATION 309 SD RWIS RAPID CITY US-16
            OLD MACDONALD'S.

0145 AM     EXTR WIND CHILL  2 SSW ORAL              43.38N 103.28W
12/22/2022  M-42 F           FALL RIVER         SD   MESONET

            MESONET STATION ORRS2 2 SSW ORAL.

0257 AM     EXTR WIND CHILL  NEMO                    44.19N 103.51W
12/22/2022  M-42 F           LAWRENCE           SD   MESONET

            MESONET STATION NMOS2 NEMO.

0118 AM     EXTR WIND CHILL  3 SSE CUSTER PARK GAME  43.73N 103.35W
12/22/2022  M-40 F           CUSTER             SD   MESONET

            MESONET STATION CSPS2 8 WNW FAIRBURN.

0120 AM     EXTR WIND CHILL  1 SW NEWELL             44.71N 103.42W
12/22/2022  M-40 F           BUTTE              SD   MESONET

            MESONET STATION EW9105 1 SW NEWELL.

0123 AM     EXTR WIND CHILL  1 SSW DEVILS TOWER      44.58N 104.72W
12/22/2022  M-40 F           CROOK              WY   MESONET

            MESONET STATION DVLW4 1 S DEVILS TOWER.

0810 PM     EXTR WIND CHILL  PIEDMONT                44.24N 103.40W
12/21/2022  M-39 F           MEADE              SD   MESONET

            MESONET STATION EW0499 1 NNW PIEDMONT.

1158 PM     EXTR WIND CHILL  4 S DOWNTOWN RAPID CITY 44.02N 103.24W
12/21/2022  M-39 F           PENNINGTON         SD   MESONET

            MESONET STATION EW2118 4 S DWTN RAPID CITY.

0113 AM     EXTR WIND CHILL  MOUNT RUSHMORE          43.88N 103.45W
12/22/2022  M-38 F           PENNINGTON         SD   MESONET

            MESONET STATION RHRS2 MT. RUSHMORE.

0300 PM     EXTR WIND CHILL  3 WNW DOWNTOWN RAPID CI 44.08N 103.28W
12/21/2022  M-37 F           PENNINGTON         SD   MESONET

            MESONET STATION DVI03123 RAPID CITY.

0835 PM     EXTR WIND CHILL  2 ENE SHERIDAN LAKE     43.98N 103.42W
12/21/2022  M-37 F           PENNINGTON         SD   MESONET

            MESONET STATION DOHS2 2 ENE SHERIDAN LAKE.

0942 PM     EXTR WIND CHILL  3 WSW SHERIDAN LAKE     43.95N 103.51W
12/21/2022  M-37 F           PENNINGTON         SD   MESONET

            MESONET STATION 218 3 WSW SHERIDAN LAKE.

1015 PM     EXTR WIND CHILL  2 SSE MAVERICK JUNCTION 43.37N 103.38W
12/21/2022  M-37 F           FALL RIVER         SD   AWOS

            AWOS STATION KHSR 4 NE ANGOSTURA RESERVOIR.

1145 AM     EXTR WIND CHILL  3 E DOWNTOWN GILLETTE   44.28N 105.45W
12/21/2022  M-35 F           CAMPBELL           WY   MESONET

            MESONET STATION EW9506 3 E DWTN GILLETTE.

0100 AM     EXTR WIND CHILL  5 SW WYODAK             44.23N 105.43W
12/22/2022  M-35 F           CAMPBELL           WY   MESONET

            MESONET STATION EW7001 6 SE DWTN GILLETTE.

&&
Local storm report, Dec 22, 6:09 AM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
609 AM MST THU DEC 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     NON-TSTM WND GST 3 NW WASTA              44.10N 102.50W
12/22/2022  M56 MPH          PENNINGTON         SD   MESONET

0501 AM     NON-TSTM WND GST 1 N BUFFALO             45.60N 103.55W
12/22/2022  M55 MPH          HARDING            SD   ASOS

0550 AM     NON-TSTM WND GST 5 WNW NEW UNDERWOOD     44.12N 102.93W
12/22/2022  M51 MPH          PENNINGTON         SD   MESONET

&&

07

Event by event

1 blizzard. Local standard time, as filed.

Blizzard, Northeastern Crook

When
December 22, 7:00 AM MST to 7:00 PM MST
Where
Northeastern Crook forecast zone
Reported by
Department of Highways

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2022Every state in 2022This day in weather historyWarnings in Wyoming, December 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062682.